Presence or absence of analytic structure in maximal ideal spaces
Journal article, 2016

We study extensions of Wermer's maximality theorem to several complex variables. We exhibit various smoothly embedded manifolds in complex Euclidean space whose hulls are non-trivial but contain no analytic disks. We answer a question posed by Lee Stout concerning the existence of analytic structure for a uniform algebra whose maximal ideal space is a manifold.


Alexander Izzo

Bowling Green State University

Håkan Samuelsson Kalm

Chalmers, Mathematical Sciences, Mathematics

University of Gothenburg

Erlend Fornaess Wold

University of Oslo

Mathematische Annalen

0025-5831 (ISSN) 1432-1807 (eISSN)

Vol. 366 1-2 459-478

Subject Categories



Mathematical Analysis



More information

Latest update

5/8/2018 6